Maine, 2008Hail and Damaging Winds in Maine, June 17, 2008
June 17, 2008 · NWS GYX · 23 events in 4 counties and zones
Severe thunderstorms moved out of eastern New Hampshire and into western Maine during the early afternoon of June 17th. 75 inch hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved out of eastern New Hampshire and into western Maine during the early afternoon of June 17th. As in New Hampshire, these storms were almost exclusively large hail producers with numerous reports of 1 to 1.75 inch hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 17, 7:37 AM EST, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 17, 7:37 AM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
837 AM EDT TUE JUN 17 2008
.SYNOPSIS...
A WEAK COLD FRONT WILL MOVE SLOWLY EAST ACROSS THE REGION TODAY
AND TONIGHT. A BROAD AREA OF WEAK LOW PRESSURE WILL LINGER OVER
SOUTHERN QUEBEC AND NORTHERN NEW ENGLAND WEDNESDAY THROUGH SUNDAY.
A COLD FRONT WILL APPROACH FROM THE GREAT LAKES ON MONDAY.
&&
.NEAR TERM /UNTIL 5 PM THIS AFTERNOON/...
A QUICK UPDATE TO TAKE OUT MENTION OF THE CHC OF MRNG SHOWERS AND
FOG OVER SRN AREAS SINCE A NICE DRY SLOT CURRENTLY OVER THE AREA
WITH RADAR SHOWING SHOWERS OVER EASTERN AREAS EXITING THE FA OVER
THE NEXT FEW HRS. WILL BE EXPECTING CONVECTION TO REDEVELOP TOWARD
AFTN AS SURFACE HTG OCCURS AND STEEP LAPSE RATES ONCE AGAIN
DEVELOP DUE TO THE COLD CYCLONIC FLOW ALOFT. NOTEABLE CHANGES WILL
BE THE LOWERED POPS THRU 17Z.
PREVIOUS DISCUSSION...
H5 CUTOFF LOW CONTS TO DRIFT SLOWLY EWD TOWARD THE
FA WITH EMBEDDED SHORT WAVE TROUGHS/VORTICITY LOBES SWINGING
AROUND IT. CURRENTLY ONE IS CREATING AREA OF PRCP OVER A GOOD
PORTION OF THE FA. A SFC CDFNT WILL SLOWLY MOVE E ACROSS THE
REGION TDA PROVIDING SHRA AND PSBL TSTMS. BEST CHC FOR TSRA WILL
BE OVER NH WITH A CHC OF SMALL HAIL AND GUSTY WINDS /SEE SPC
DISCUSSION SVR WX DISCUSSION FOR THE NE FOR TDA/. THE STABILIZING
MARINE INFLUENCE OVER MAINE WILL REDUCE THE TSTM POP TO SLGT CHC
AND WILL ALSO KEEP TEMPS QUITE A BIT COOLER THAN NH. USED MAV MOS
FOR HIGHS TDA FOR NH BUT LOWERED QUITE A BIT FOR SRN AND CENTRAL
MAINE. OTRW GENERALLY USED GFS40 AND HPC QPF FOR THIS FCST.
&&
.SHORT TERM /5 PM THIS AFTERNOON THROUGH 6 AM WEDNESDAY/...
THE H5 CUTOFF LOW CONTINUES TO DRIFT EWD TNGT WITH A SERIES OF
SHORT WAVES/VORTICITY MAXIMUMS ROTATING AROUND IT. THE SFC CDFNT
MOVES EWD INTO OUR MOST ERN ZONES TNGT WITH THE CHC OF SHRA AND
TSRA LOWERING FROM W TO E THRU THE NGT. THIS WILL ALLOW SOME
PARTIAL CLEARING...MORE SO OVER NH AND EXTREME WRN MAINE AND WILL
ALSO ALLOW FOR F TO DEVELOP. GENERALLY USED GFS40...MAV MOS AND
HPC QPF FOR THIS FCST.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
GFS AND LATEST ECMWF IN GENERAL AGREEMENT. COOL AND UNSETTLED FOR
THE BALANCE OF THE PERIOD AS HEIGHTS REMAIN BELOW NORMAL ACROSS
THE REGION. DAYTIME HEATING AND A SERIES OF TROUGHS/WEAK SURFACE
FRONTS WILL PROVIDE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY.
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TONIGHT/...H5 CUTOFF LOW TO DRIFT SLOWLY EWD
TOWARD THE FA THRU TNGT ALONG WITH A SFC CDFNT. SERIES OF UPPER
LVL SHORT WAVES/VORTICITY MAXIMUMS WILL ROTATE AROUND THE H5 LOW
CAUSING PERIODS OF SHRA AND PSBL TSTMS TDA INTO TNGT. BEST CHC FOR
TSTMS OVER NH WHERE SMALL HAIL AND GUSTY WINDS ARE PSBL. ONSHORE
FLOW WILL BRING MORE STABLE AIR OVER MAINE WITH ONLY A SLGT CHC
FOR -TSRA. OVERALL CONDITIONS WILL BE QUITE VARIABLE WITH SOME
IFR TO LIFR CIG AND VSBY DUE TO F EARLY THIS MORNING THEN AGAIN
TNGT AS THE PASSING CDFNT ALLOWS PARTIAL CLEARING WHICH WILL ALLOW
SOME RADIATIONAL F TO FORM. CONDITIONS IMPROVE TO VFR OR MVFR TDA
BUT COULD LOWER WITH ANY SHRA OR TSRA.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...GENERALLY VFR CONDITIONS
EXCEPT MVFR IN ANY SHOWERS.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...WILL UPDATE TO INPUT LATEST
OBSERVED DATA AND EXTRAPOLATE THRU TDA. NO SIGNIFICANT CHANGES TO
WINDS OR SEAS AT THIS TIME.
PREVIOUS DISCUSSION...
WINDS AND SEAS WILL STAY BLO SCA LVLS THRU THE SHORT TERM.
ONSHORE FLOW CONTINUES TDA INTO TNGT BUT A SLOWLY EWD MOVING CDFNT
WILL CAUSE WINDS TO SHIFT TO A MORE W DIRECTION FROM W TO E TNGT.
F WILL CONT TO BE A PROBLEM ALONG WITH SHRA AND PSBL TSRA CAUSING
REDUCED VSBY.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...WINDS AND SEAS EXPECTED TO
REMAIN BELOW SMALL CRAFT VALUES THROUGH THE PERIOD.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Jun 17, 2:21 AM EST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
321 AM EDT TUE JUN 17 2008
MEZ007>009-012>014-018>028-NHZ001>010-013-014-180730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
321 AM EDT TUE JUN 17 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS LATER TODAY AND THIS EVENING MAY CONTAIN
GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ150>154-180730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
321 AM EDT TUE JUN 17 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 10:40 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1140 AM EDT TUE JUN 17 2008
MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-171845-
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
COASTAL YORK-COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...FRYEBURG...
OXFORD...FARMINGTON...WILTON...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...BIDDEFORD...SACO...
OLD ORCHARD BEACH...PORTLAND...SOUTH PORTLAND...WESTBROOK...
LITTLETON...NORTH CONWAY...CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA...
TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM...
DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON
1140 AM EDT TUE JUN 17 2008
...STRONG THUNDERSTORMS WILL DEVELOP OVER NEW HAMPSHIRE AND WESTERN
MAINE THIS AFTERNOON...
BY LATE THIS MORNING THUNDERSTORMS WERE DEVELOPING ACROSS THE
MOUNTAINS OF NEW HAMPSHIRE AND WESTERN MAINE. THESE THUNDERSTORMS
WILL CONTINUE TO DEVELOP AND INTENSIFY FURTHER SOUTH OVER SOUTHERN
AREAS BY EARLY THIS AFTERNOON.
THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL...BUT
DAMAGING WINDS ARE ALSO POSSIBLE. BRIEF HEAVY DOWNPOURS AND
FREQUENT LIGHTNING IS ALSO POSSIBLE.
ALL OUTDOOR INTERESTS SHOULD BE PREPARED FOR RAPIDLY CHANGING
CONDITIONS THIS AFTERNOON AND INTO THE EVENING AND BE PREPARED TO
SEEK SHELTER IF THREATENING STORMS APPROACH.
Special weather statement, Jun 17, 10:49 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1149 AM EDT TUE JUN 17 2008
MEZ012-NHZ002-004-171645-
NORTHERN CARROLL-SOUTHERN COOS-SOUTHERN OXFORD-
1149 AM EDT TUE JUN 17 2008
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY
AND COOS COUNTY THROUGH 1245 PM EDT...
AT 1149 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
12 MILES NORTH OF CHATHAM TO 10 MILES WEST OF JACKSON...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTHEAST OF BERLIN TO 16 MILES EAST OF
LINCOLN...MOVING EAST AT 6 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL AFFECT AREAS IN AND AROUND GLEN...STOWE...MILTON...LOCKE
MILLS...BETHEL...JACKSON AND CHATHAM THROUGH 1245 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
MARINE
Special weather statement, Jun 17, 10:58 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1158 AM EDT TUE JUN 17 2008
MEZ007-008-NHZ001-171645-
NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-
1158 AM EDT TUE JUN 17 2008
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY
AND COOS COUNTY THROUGH 1245 PM EDT...
AT 1158 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WILSONS MILLS...OR ABOUT 20 MILES
WEST OF RANGELEY...MOVING NORTHEAST AT 19 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WENTWORTHS LOCATION...
WILSONS MILLS...LINCOLN PLANTATION...RANGELEY LAKE STATE PARK...
OQUOSSOC AND DAVIS THROUGH 1245 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED.
MARINE
Local storm report, Jun 17, 12:09 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
109 PM EDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL CONWAY 43.98N 71.12W
06/17/2008 E0.75 INCH CARROLL NH PUBLIC
1251 PM HAIL CONWAY 43.98N 71.12W
06/17/2008 E1.00 INCH CARROLL NH PUBLIC
1251 PM HAIL NORTH CONWAY 44.05N 71.13W
06/17/2008 E0.75 INCH CARROLL NH PUBLIC
&&
TBLocal storm report, Jun 17, 12:17 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
117 PM EDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM HAIL CONWAY 43.98N 71.12W
06/17/2008 E0.88 INCH CARROLL NH PUBLIC
0103 PM HAIL NORTH CONWAY 44.05N 71.13W
06/17/2008 E0.88 INCH CARROLL NH PUBLIC
&&
POHLThunderstorm Wind, Oxford
- When
- June 17, 12:35 PM EST to 12:38 PM EST
- Where
- Oxford County, Fryeburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.020, -70.980
A severe thunderstorm brought down a tree on power lines in Fryeburg.
Thunderstorm Wind, Oxford
- When
- June 17, 12:45 PM EST to 12:49 PM EST
- Where
- Oxford County, 0.85 mi NW of Brownfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.940, -70.910
A severe thunderstorm downed trees just northwest of Brownfield.
Hail, Oxford
- When
- June 17, 12:50 PM EST to 12:54 PM EST
- Where
- Oxford County, Porter
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.800, -70.930
A severe thunderstorm produced 1 inch hail in Porter.
Hail, Cumberland
- When
- June 17, 12:55 PM EST to 12:58 PM EST
- Where
- Cumberland County, West Baldwin
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.830, -70.780
A severe thunderstorm produced 1 inch hail in West Baldwin.
Hail, York
- When
- June 17, 12:59 PM EST to 1:03 PM EST
- Where
- York County, Parson Field
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.730, -70.930
A severe thunderstorm produced .88 inch hail in Parsonsfield.
Hail, York
- When
- June 17, 1:00 PM EST to 1:04 PM EST
- Where
- York County, Parson Field
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.730, -70.930
A severe thunderstorm produced 1 inch hail in Parsonsfield.
Hail, York
- When
- June 17, 1:18 PM EST to 1:22 PM EST
- Where
- York County, Cornish
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.800, -70.800
A severe thunderstorm produced .88 inch hail which covered the ground in Cornish.
Hail, Oxford
- When
- June 17, 1:20 PM EST to 1:23 PM EST
- Where
- Oxford County, East Hiram
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 43.880, -70.800
A severe thunderstorm produced .5 to .75 inch hail which covered the ground in Hiram.
Hail, York
- When
- June 17, 1:20 PM EST to 1:23 PM EST
- Where
- York County, 1 mi E of West Newfield
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.650, -70.910
A severe thunderstorm produced 1 inch hail in West Newfield.
Hail, York
- When
- June 17, 1:20 PM EST to 1:24 PM EST
- Where
- York County, 0.69 mi N of Buxton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.640, -70.520
A severe thunderstorm produced .88 inch hail in Buxton.
Hail, York
- When
- June 17, 1:30 PM EST to 1:33 PM EST
- Where
- York County, 0.85 mi SW of Limerick Mills
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 43.690, -70.790
A severe thunderstorm produced 1.75 inch hail in Limerick.
Hail, York
- When
- June 17, 1:30 PM EST to 1:33 PM EST
- Where
- York County, 0.85 mi SE of North Waterboro
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.610, -70.720
A severe thunderstorm produced .75 inch hail in North Waterboro.
Hail, York
- When
- June 17, 1:36 PM EST to 1:40 PM EST
- Where
- York County, 0.85 mi SW of Limerick Mills
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.690, -70.790
A severe thunderstorm produced .88 inch hail in Limerick.
Hail, York
- When
- June 17, 1:40 PM EST to 1:43 PM EST
- Where
- York County, 0.85 mi SW of Limerick Mills
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 43.690, -70.790
A severe thunderstorm produced 1.75 inch hail in Limerick.
Hail, York
- When
- June 17, 1:48 PM EST to 1:53 PM EST
- Where
- York County, 0.5 mi E of Limington
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 43.730, -70.710
A severe thunderstorm produced 1.25 inch hail in Limington.
Hail, York
- When
- June 17, 2:00 PM EST to 2:03 PM EST
- Where
- York County, 0.5 mi E of Hollis Center
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.600, -70.590
A severe thunderstorm produced 1 inch hail in Hollis.
Hail, York
- When
- June 17, 2:05 PM EST to 2:10 PM EST
- Where
- York County, 0.5 mi E of Hollis Center
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.600, -70.590
A severe thunderstorm produced .88 inch hail in Hollis.
Hail, York
- When
- June 17, 2:14 PM EST to 2:17 PM EST
- Where
- York County, 0.69 mi S of Bar Mills
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 43.610, -70.550
A severe thunderstorm produced 1.25 inch hail in Bar Mills.
Hail, York
- When
- June 17, 2:20 PM EST to 2:24 PM EST
- Where
- York County, 0.5 mi E of Hollis Center
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.600, -70.590
A severe thunderstorm produced 1 inch hail in Hollis.
Hail, York
- When
- June 17, 2:22 PM EST to 2:26 PM EST
- Where
- York County, 0.5 mi E of Hollis Center
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.600, -70.590
A severe thunderstorm produced .88 inch hail in Hollis Center.
Hail, York
- When
- June 17, 3:27 PM EST to 3:31 PM EST
- Where
- York County, 0.5 mi E of Hollis Center
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.600, -70.590
A severe thunderstorm produced 1 inch hail in Hollis Center.
Hail, Franklin
- When
- June 17, 4:47 PM EST to 4:55 PM EST
- Where
- Franklin County, Eustis
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 45.220, -70.480
A COOP observer reported 1 inch hail in Eustis.
Hail, Franklin
- When
- June 17, 4:56 PM EST to 4:59 PM EST
- Where
- Franklin County, Eustis
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.220, -70.480
A severe thunderstorm produced 1 inch hail in Eustis.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 17, 2008$699,000 · EF0 · 52 events
- Hail and Damaging Winds in Texas, June 17, 2008$3.6 million · 4.5 in hail · 14 events
- Hail and Damaging Winds in Texas, June 17 to 18, 2008$815,000 · 4.25 in hail · 18 events
- Hail and Damaging Winds in Nebraska, June 17, 2008$817,000 · 1 in hail · 8 events
- Hail and Damaging Wind in South Dakota, June 17, 2008$255,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Texas, June 17, 2008$160,000 · 56 kt wind · 12 events
- Damaging Winds in Georgia, June 17, 2008$202,000 · 61 kt wind · 2 events
- Flash Flood in Vermont, June 17, 2008$100,000 · 1 event
- Hail and Damaging Winds in Texas, June 17, 2008$53,000 · 55 kt wind · 9 events
- Lightning Strike in Kansas, June 17, 2008$55,000 · 1 event
- Damaging Winds in Texas, June 17, 2008$39,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in South Carolina, June 17, 2008$26,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113553, 113554, 113550, 113547, 113557, 113555, 113556, 113552, 113558, 113567, 113560, 113561, 113562, 113563, 113564, 113575, 113565, 113571, 113569, 113568, 113574, 113549, 113548.